Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 299, NWS Tulsa, OK

August 5, 2005Muskogee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 5, 2005, 4:14 PM CDT for Muskogee County, Oklahoma. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2005, 4:14 PM CDT (21:14 UTC)
Expired
Aug 5, 2005, 4:30 PM CDT
In force
16 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Muskogee County, OK

The radar

The Tulsa radar (KINX), 62 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 052114
SVRTSA
OKC101-052145-
/O.NEW.KTSA.SV.W.0299.050805T2114Z-050805T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 445 PM CDT

* AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 4 MILES NORTHWEST OF PUMPKIN
  CENTER...MOVING SOUTHWEST AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORT GIBSON...
  BRAGGS...MUSKOGEE AND KEEFETON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3572 9503 3586 9516 3570 9551 3549 9531

$$
1 follow-up statement
000 
WWUS54 KTSA 052130
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT FRI AUG 5 2005

OKC101-052139-
/O.CAN.KTSA.SV.W.0299.000000T0000Z-050805T2145Z/
MUSKOGEE OK-
429 PM CDT FRI AUG 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR MUSKOGEE COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE 
WITH STORMS ACROSS MUSKOGEE COUNTY.

LAT...LON 3572 9503 3586 9516 3570 9551 3549 9531

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:43 PM CDT, 31 minutes earlier.

Area forecast discussion, Aug 5, 3:43 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT FRI AUG 5 2005

.DISCUSSION...
STRONG THUNDERSTORMS HAVE FIRED UP ALONG FRONTAL BOUNDARY
EXTENDING FROM NORTHWEST ARKANSAS INTO SOUTH CENTRAL OKLAHOMA...A
FEW OF WHICH HAVE PULSED BRIEFLY TO SEVERE LIMITS. INDIVIDUAL
CELLS NOT MOVING MUCH AT ALL AS THERE IS VIRTUALLY NO FLOW ALOFT
RIGHT UNDER THE UPPER RIDGE. SHOULD CONTINUE TO SEE ADDITIONAL
DEVELOPMENT ALONG OUTFLOW BOUNDARIES THROUGH THE EARLY EVENING.
NORTH OF THE FRONT...CHANCES MUCH LESS ALTHOUGH CONVECTIVE TEMPS
ARE ABOUT TO BE REACHED. FIRST PERIOD POPS WILL PROBABLY NEED
SOME LAST MINUTE ADJUSTMENTS PRIOR TO ISSUANCE TIME...BUT
GENERALLY CHANCE SOUTH OF FYV-MLC AND SLIGHT CHANCE NORTH.

WHATEVER IS LEFT OF THE FRONTAL BOUNDARY WILL BE AROUND FOR A
COUPLE OF DAYS AND LOW LEVEL MOISTURE WILL NOT BE GOING
ANYWHERE...ESPECIALLY SOUTH AND EAST SECTIONS. SCATTERED AFTERNOON
AND EARLY EVENING CONVECTION SHOULD DEVELOP BOTH DAYS THIS
WEEKEND...LESSER CHANCES ON SUNDAY AS FRONT ABOUT COMPLETELY
WASHED OUT BY THEN.

ISOLATED STORMS REMAIN POSSIBLE IN THE AFTERNOONS MUCH OF THE
UPCOMING WEEK...WITH CHANCES BECOMING MINIMAL BY LATER IN THE
WEEK. GFS CONTINUES TO SHOW A SUBTROPICAL WAVE MOVING NEAR THE
ARKLATEX EARLY NEXT WEEK...WHILE ECMWF REMAINS WEAKER WITH THIS
FEATURE. HAVE ADDED SLIGHT CHANCE POPS TO MONDAY FOR NOW...REALLY
THE HIGH TERRAIN AREAS MAY SEE ISOLATED STORMS EACH DAY THROUGH
ABOUT THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  92  72  94 /  20  20  10  20
FSM   69  93  71  93 /  40  50  20  30
MLC   70  96  71  94 /  40  40  20  20
BVO   65  91  66  94 /  10  20  10  20
FYV   64  86  66  89 /  40  50  20  30
BYV   65  84  67  88 /  40  50  20  30
MKO   67  90  70  94 /  30  40  20  20
MIO   65  90  69  91 /  20  20  10  20
F10   68  91  70  95 /  30  40  10  20
HHW   72  98  72  95 /  40  40  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 4
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 5, 12:14 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1214 PM CDT FRI AUG 5 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1128 AM CDT FRI AUG 5 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY AFTERNOON.

DISCUSSION...
A COLD FRONT HAS BECOME NEARLY STATIONARY ALONG A FORT SMITH TO
MCALESTER LINE AND IS SLOWLY DRIFTING SOUTHWARD. MOISTURE REMAINS
PLENTIFUL ACROSS THE AREA WITH BEST INSTABILITY ALONG AND SOUTH
OF THE FRONT. SCATTERED THUNDERSTORMS WILL AGAIN TRIGGER AS
TEMPERATURES WARM THIS AFTERNOON. THUNDERSTORMS WILL NOT BE
AS NUMEROUS AS THURSDAY. MAIN THREAT WILL BE FROM OUTFLOW WINDS
AS THE PULSE TYPE THUNDERSTORMS DISSIPATE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...DANGEROUS HEAT INDEX POTENTIAL.
THURSDAY...DANGEROUS HEAT INDEX POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM POTENTIAL CONTINUES THROUGH THE WEEKEND BUT UPPER
LEVEL SUPPORT IS VERY WEAK AND NO WIDESPREAD OR ORGANIZED THUNDERSTORM
ACTIVITY IS EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 5, 3:20 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT FRI AUG 5 2005

OKZ068-052045-
CHEROKEE OK-
320 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 320 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF ELDON...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH...COOKSON AND ELDON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Aug 5, 3:24 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT FRI AUG 5 2005

OKZ076-052100-
LE FLORE OK-
324 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 324 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF WISTER...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...POTEAU...SUMMERFIELD...FANSHAWE...
HOWE...WISTER...SHADY POINT AND CAMERON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Aug 5, 3:33 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT FRI AUG 5 2005

OKZ073-052100-
PITTSBURG OK-
333 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     PITTSBURG

AT 333 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF BLANCO...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...KIOWA...PITTSBURG...BLANCO
AND SAVANNA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 5, 3:37 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
337 PM CDT FRI AUG 5 2005

OKZ070-071-052100-
MCINTOSH OK-MUSKOGEE OK-
337 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

IN SOUTHEAST OKLAHOMA
     MCINTOSH

AT 337 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF WARNER...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...KEEFETON...CHECOTAH...ONAPA...
RENTIESVILLE...WARNER AND OKTAHA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 5, 4:08 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT FRI AUG 5 2005

ARZ001-OKZ063-069-052145-
ADAIR OK-BENTON AR-DELAWARE OK-
408 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON

IN NORTHEAST OKLAHOMA
     DELAWARE AND ADAIR

AT 408 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SILOAM SPRINGS...MOVING SOUTHWEST AT 5 MPH.

PORTIONS OF BENTON...DELAWARE AND ADAIR COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 445 PM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Aug 5, 4:10 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT FRI AUG 5 2005

OKZ070-052145-
MUSKOGEE OK-
410 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

AT 410 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF PUMPKIN CENTER...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PUMPKIN CENTER...
KEEFETON...MUSKOGEE...SUMMIT...BRAGGS AND FORT GIBSON.

A LARGE PORTION OF MUSKOGEE COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 445 PM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 1:40 PM CDTSevere Thunderstorm WarningTSASequoyah24 min
Aug 5, 2:31 PM CDTSevere Thunderstorm WarningTSAHaskell29 min
Aug 5, 2:53 PM CDTSevere Thunderstorm WarningTSAAdair16 min
Aug 5, 6:38 PM CDTSevere Thunderstorm WarningTSATulsa37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.